MAUDE Adverse Event Report: Respironics, Inc. BiPAP A40, International; Portable Electric Ventilator

Respironics, Inc. BiPAP A40, International; Portable Electric Ventilator
Model Number 1076493
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2026
Type of Reportable Event Malfunction
Event or Problem Description
A bipap a40 was returned to a third-party service center for evaluation.There was no harm or injury reported.The device was not in patient use.During the evaluation of the device, the device was visually inspected and found evidence of foam degradation.This is in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.There was no malfunction of the device was noted.There were no actionable errors observed.The accessory port cover was found to be missing, the ui panel was damaged and the downloaded event logs were unable to be read due to a defective board.These issues would not affect therapy delivery.No components were replaced.The device was scrapped per customer request.
 
Additional Manufacturer Narrative
The affected products with field complaints alleging pe-pur foam degradation have undergone the establishment of complaint codes specifically identifying foam degradation, for the a series.A field correction action(2021-05-a) was initiated, and medical device recall letters were issued. a field action was initiated to replace pe-pur foam in affected products; degradation was added to the respective dfmeas and the risk management file¿ (b)(4) was updated to include hazards associated with foam degradation based on complaints analyzed through various health hazard evaluations (hhes).Risk tags ¿ mduri001, mdtox002 reflected the safety risk assessment of design containing the affected pe-pur foam.These complaints were monitored and trended in accordance with the complaint trending procedures.If the complaints were determined to meet the criteria for escalation, they were escalated for risk assessment through the post market clinical escalation process.As of the date of submission for this report, there is no indication that complaints for the failure in question have led to unacceptable levels of severity or probabilities of harm, and therefore no further action will be pursued.Dhr review: the device mentioned in this complaint has exceeded its useful life per the applicable ifu.

Brand Name
BiPAP A40, International
Common Device Name
Portable Electric Ventilator
Manufacturer (Section D)
Respironics, Inc.
1001 murry ridge lane
murrysville PA
Manufacturer (Section G)
Respironics, Inc.
1001 murry ridge lane
murrysville PA
Manufacturer Contact
melissa rosko
1001 murry ridge lane
murrysville, PA 
+1(724)733-0200
MDR Report Key50855426
Report Number2518422-2026-046139
Device Sequence Number9553964
Product Code MNS
UDI-Device Identifier00606959039476
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K121623
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign,Distributor
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 09/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number1076493
Device Catalogue Number1076493
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2026
Initial Report FDA Received Date09/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/21/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1958-2021
Patient Sequence Number1
Patient SexUnknown